Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243979] of Arlie O. Petters

Papers Published

  1. Petters, AO; Werner, MC, Mathematics of gravitational lensing: multiple imaging and magnification, General Relativity and Gravitation, vol. 42 no. 9 (Fall, 2010), pp. 2011-2046, ISSN 0001-7701 [doi]
    (last updated on 2018/11/17)

    The mathematical theory of gravitational lensing has revealed many generic and global properties. Beginning with multiple imaging, we review Morse-theoretic image counting formulas and lower bound results, and complex-algebraic upper bounds in the case of single and multiple lens planes. We discuss recent advances in the mathematics of stochastic lensing, discussing a general formula for the global expected number of minimum lensed images as well as asymptotic formulas for the probability densities of the microlensing random time delay functions, random lensing maps, and random shear, and an asymptotic expression for the global expected number of micro-minima. Multiple imaging in optical geometry and a spacetime setting are treated. We review global magnification relation results for model-dependent scenarios and cover recent developments on universal local magnification relations for higher order caustics. © 2010 Springer Science+Business Media, LLC.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320